Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 104, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 29, 2022, 9:50 PM CST for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 9:50 PM CST (03:50 UTC)
- Expired
- Nov 29, 2022, 10:18 PM CST
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 8:13 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 29, 8:13 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
813 PM CST Tue Nov 29 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 742 PM CST Tue Nov 29 2022
Earlier convection over southwest Mississippi has shifted well to
the northeast. There's been isolated showers west of Interstate 55
over the last couple of hours, but no significant deep convection.
We're not done with thunderstorms for the night by any means,
though. Storms near the frontal boundary will likely move into
northwest sections of the area around midnight or so, likely
passing east of the area before sunrise Wednesday. Shear profiles
at that point won't be nearly as strong as they had been during
the afternoon hours, but with more than sufficient instability, a
severe weather and heavy rainfall threat continues overnight.
With a Flood Watch already in effect, and at least some threat of
heavy rainfall, won't get in a hurry to cancel the watch.
Will make adjustments to hourly temperatures and dew points to fit
current trends, but with the main remaining threat much later in
the night, no significant changes to products are imminent.
&&
.SHORT TERM...
(Tonight through Wednesday night)
Biggest forecast concerns outside of this afternoon's round of
severe thunderstorms will be a secondary round of showers and
thunderstorms in the overnight hours where the cold front proper
passes through the area. Current timing has it approximately in
the 3 AM to 7 AM range with CAM guidance showing a broken line of
showers of storms sweeping from the northwest to the southeast
into the coastal waters. The storms overnight won't have as much
of the dynamics that the storms earlier today had access to, but
still can't rule out any isolated damaging winds, hail or
possibly a tornado.
Heavy rainfall is also a concern especially as the line congeals
together. PW values are high for this time of year (LIX last
sounding had around 1.5 in which is right at the 90% moving
average). Any thunderstorms will be highly efficient rainmakers
overnight. The storms do look to be progressive but a few areas
could easily pick up 1 to 3 inches of rain.
In addition to all the other threats there is a small window of
stronger non convective/gradient winds possible as strong winds
aloft could mix down to the surface now through later tonight.
Based on observations and the potential time frame (the best
mixing would happen after peak heating), current thinking is the
chances of this happening will be slim and relatively isolated. So
because of this, decided against a wind advisory.
&&
.LONG TERM...
(Thursday through Monday night)
Starting Thursday, the weather is much more benign as high
pressure builds in from the Gulf of Mexico. Dry and warmer
conditions are expected with possibly a slight chance of
precipitation on Saturday with a subtle shortwave from the north
pushing in. Otherwise the next chance of rain falls just outside
of the tail end of this forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 742 PM CST Tue Nov 29 2022
Most terminals reporting IFR or lower conditions, but there are a
few with MVFR ceilings (KBTR/KMCB). Have tried to focus TSRA in
2-3 hour window just before frontal passage. The 06z TAF package
will continue to refine the timing. Direct impacts will be IFR or
lower conditions. Wind gusts in excess of 25 knots will be likely
at most or all terminals, both with the TSRA and post- frontal.
Post frontal improvement to VFR likely to occur during the late
morning hours on Wednesday from west to east.
&&
.MARINE...
Winds will remain southerly through tonight before swapping to
strong northerly winds as a strong cold front pushing through the
area into the coastal waters. A small craft advisory will come
into effect tonight and will remain in effect through Thursday
morning for the tidal lakes/sounds and through the afternoon for
everywhere else. Winds will then begin shift to easterly and
slowly relax in speed. There may be a small window this weekend
where small craft exercise caution may be needed in the eastern
coastal waters but that is currently low in confidence. -BL
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 54 64 35 60 / 90 10 0 0
BTR 60 69 38 63 / 80 10 0 0
ASD 63 73 37 64 / 90 30 0 0
MSY 65 72 46 61 / 100 30 0 0
GPT 66 73 41 63 / 90 40 0 0
PQL 65 74 39 62 / 90 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST Wednesday for LAZ039-076-079-080.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.
Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch until 7 AM CST Wednesday for MSZ071-077-080>082.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.
Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...BL
LONG TERM....BL
AVIATION/UPDATE...RW
MARINE...BLIn the hours before
Special weather statement, Nov 29, 8:11 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
811 PM CST Tue Nov 29 2022
MSZ069-300300-
Amite MS-
811 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of Amite County through
900 PM CST...
At 811 PM CST, Doppler radar was tracking a strong thunderstorm near
Gloster, or 9 miles west of Liberty, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty, Gloster and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 9055 3100 9092 3113 9106 3119 9106
3135 9080 3135 9055
TIME...MOT...LOC 0211Z 238DEG 37KT 3112 9095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FryeSpecial weather statement, Nov 29, 9:34 PM CST, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
934 PM CST Tue Nov 29 2022
LAZ034>036-MSZ068-300415-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
934 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of West Feliciana,
northwestern Pointe Coupee, northwestern East Feliciana Parishes in
southeastern Louisiana and southeastern Wilkinson Counties through
1015 PM CST...
At 934 PM CST, Doppler radar was tracking a strong thunderstorm near
Batchelor, or 12 miles southeast of Simmesport, moving northeast at
45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Wakefield, Fort Adams, Lettsworth, Spillman and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9114 3088 9115 3079 9175 3097 9173
3103 9165 3102 9165 3097 9166 3100 9163
3104 9156 3108 9157 3135 9119
TIME...MOT...LOC 0334Z 244DEG 38KT 3091 9162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FryeThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:34 PM CST | Special Weather Statement | LIX | West Feliciana | 41 min |
| Nov 29, 10:14 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 31 min |
| Nov 29, 10:31 PM CST | Tornado Warning | LIX | East Feliciana, West Feliciana | 29 min |
| Nov 29, 10:46 PM CST | Special Weather Statement | LIX | Pointe Coupee | 29 min |
| Nov 30, 12:54 AM CST | Special Weather Statement | LIX | East Feliciana | 36 min |
| Nov 30, 1:52 AM CST | Special Weather Statement | LIX | Livingston | 38 min |
| Nov 30, 2:00 AM CST | Tornado Warning | LIX | Livingston | 30 min |
| Nov 30, 2:11 AM CST | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 64 min |
| Nov 30, 2:11 AM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Nov 30, 2:38 AM CST | Tornado Warning | LIX | Washington | 5 min |
| Nov 30, 2:53 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 67 min |
| Nov 30, 3:03 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Nov 30, 3:23 AM CST | Special Marine Warning | LIX | 112 min | |
| Nov 30, 3:35 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 25 min |
| Nov 30, 3:36 AM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 2 hr |
| Nov 30, 3:43 AM CST | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Nov 30, 4:23 AM CST | Special Weather Statement | LIX | Saint Tammany | 52 min |
| Nov 30, 4:53 AM CST | Special Weather Statement | LIX | Orleans, Saint Charles | 52 min |
| Nov 30, 5:03 AM CST | Special Marine Warning | LIX | 42 min | |
| Nov 30, 5:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Nov 30, 5:33 AM CST | Special Marine Warning | LIX | 87 min | |
| Nov 30, 6:16 AM CST | Special Marine Warning | LIX | 119 min | |
| Nov 30, 6:25 AM CST | Special Weather Statement | LIX | Jefferson, Plaquemines | 65 min |
| Nov 30, 6:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Nov 30, 6:36 AM CST | Special Marine Warning | LIX | 84 min | |
| Nov 30, 7:54 AM CST | Special Marine Warning | LIX | 96 min | |
| Nov 29, 8:11 PM CST | Special Weather Statement | LIX | Amite | 49 min |
| Nov 29, 8:17 PM CST | Tornado Warning | LIX | Amite | 43 min |
| Nov 29, 11:00 PM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 29, 11:14 PM CST | Severe Thunderstorm Warning | LIX | Amite | 46 min |
| Nov 29, 11:44 PM CST | Special Weather Statement | LIX | Pike | 46 min |
| Nov 30, 12:15 AM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 30, 12:28 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Nov 30, 12:44 AM CST | Tornado Warning | LIX | Amite, Pike | 31 min |
| Nov 30, 1:08 AM CST | Tornado Warning | LIX | Walthall | 37 min |
| Nov 30, 2:37 AM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Nov 30, 4:34 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 56 min |
| Nov 30, 4:43 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Nov 30, 4:58 AM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Nov 30, 5:31 AM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Nov 30, 8:45 AM CST | River Flood Warning | LIX | Pearl River | 27 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.